Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 84, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 19, 2008, 4:39 PM CDT for Lake of the Woods County, Minnesota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 19, 2008, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Lake of the Woods County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:00 PM CDT | HAIL 0.88 | 11 Nne Long Point, MN | HAIL FELL OVER OPEN WATERS OF LAKE OF THE WOODS. HAIL SHAFT WAS VIEWED FRAM A DISTANCE BY SEVERAL BOATERS ON THE LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 192139
SVRFGF
MNC077-192230-
/O.NEW.KFGF.SV.W.0084.080619T2139Z-080619T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
439 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LAKE OF THE WOODS COUNTY IN NORTH CENTRAL
MINNESOTA...
* UNTIL 530 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 7 MILES
SOUTH OF ANGLE INLET...OR 43 MILES NORTHEAST OF ROSEAU...MOVING TO
THE SOUTHEAST AT 33 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN LAKE OF THE WOODS COUNTY AT 450 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4918 9480 4909 9476 4895 9475 4927 9515
4935 9503
TIME...MOT...LOC 2139Z 317DEG 28KT 4922 9500
$$
ROGERS2 follow-up statements
000
WWUS53 KFGF 192201
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
500 PM CDT THU JUN 19 2008
MNC077-192230-
/O.CON.KFGF.SV.W.0084.000000T0000Z-080619T2230Z/
LAKE OF THE WOODS MN-
500 PM CDT THU JUN 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 11 MILES
NORTH OF LONG POINT...OR 45 MILES NORTHEAST OF ROSEAU...MOVING TO THE
SOUTHEAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN LAKE OF THE WOODS COUNTY AT 510 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4930 9496 4918 9480 4909 9476 4895 9475
4922 9508
TIME...MOT...LOC 2200Z 317DEG 28KT 4910 9483
$$
ROGERS000
WWUS53 KFGF 192221
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
521 PM CDT THU JUN 19 2008
MNC077-192231-
/O.EXP.KFGF.SV.W.0084.000000T0000Z-080619T2230Z/
LAKE OF THE WOODS MN-
521 PM CDT THU JUN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE
WOODS COUNTY WILL EXPIRE AT 530 PM CDT...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 530 PM CDT.
LAT...LON 4930 9496 4918 9480 4909 9476 4895 9475
4922 9508
TIME...MOT...LOC 2221Z 317DEG 28KT 4898 9466
$$
ROGERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:36 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 19, 2:36 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 236 PM CDT THU JUN 19 2008 .SHORT TERM... FCST CHALLENGE IS TSTM CHANCES. FOR THIS AFTN/EVE...WATER VAPOR SHOWS PRIMARY 500 MB LOW IN CNTRL CANADA IN NRN MANITOBA WITH 300 MB JET AND MAIN 500 MB VORTS TRAVELLING FROM CNTRL ALBERTA INTO SASK AND MANITOBA. SOME CONVECTION FIRING IN THIS AREA PER CANADIAN RADARS MOSTLY WELL NORTH OF THE BORDER...WITH CLOSEST ACTIVITY NORTH OF THE LAKE OF THE WOODS. MAIN SHORT WAVE FROM WEDNESDAY NIGHT MOVING INTO SRN MN AND AWAY FROM THE AREA WITH LIGHT NORTH-NORTHWEST WINDS OVER THE AREA. STILL DEW PTS A BIT HIGHER THAN YESTERDAY AND TEMPS ABOUT THE SAME (NR 80) SO CAPES THIS AFTN RUNNING 500 TO LOCALLY 1200 J/KG THIS AFTN/EARLY EVE. DESPITE LACK OF ANY REAL VORTS MOVING THRU...A FEW POCKETS OF CU/AC IS STARTING TO GENERATE ISOLD RW/-TRW IN NW ND AND ALSO JUST NORTH OF FLAG ISLAND WITH KMVX SHOWING ONE CELL NORTH OF GRAFTON ND. SO ENOUGH THREAT FOR LOW POPS MOSTLY RRV AND NW MN THRU 02Z TO INCLUDE MENTION OF PCPN. AS IN PREV NIGHTS...LIGHT WINDS OVERNIGHT AND SKIES WILL GENERALLY CLEAR ALLOWING TEMPS TO DROP BACK INTO THE LOW TO MID 50S. ON FRIDAY A STRONGER 500 MB VORT WILL MOVE SOUTHEAST FROM CNTRL ALBERTA INTO NW ONTARIO AND NE MN FRIDAY NIGHT. A COOLER POCKET OF 500 MB TEMPS WILL MOVE INTO LAKE OF THE WOODS AREA BY 00Z SAT AND WITH ENOUGH WARMING CAPE VALUES REACH 1000 J/KG RRV EASTWARD. WILL CONTINUE LOW POP FOR AFTN/EVE TSRA THIS AREA FRIDAY. ON SATURDAY....SAME THREAT EXISTS...BUT ATTM WILL LEAVE OUT POPS PER COORDINATION WITH DLH/MPX AND MAINTAIN DRY FCST. GFS HAS CONTINUED 1000 J/KG CAPES IN RRV AND NW MN IN THE AFTN/EVE SO LOW POP MAY HAVE TO BE ADDED. HIGH PRESSURE AND WARMER AIR ALOFT WILL MOVE OVERHEAD ON SUNDAY AS 500 MB RIDGE BUILDS. THUS CAPE PROG VALUES FROM GFS ARE VERY LOW. .LONG TERM MON-THU... ALL THE MODELS ARE PRETTY CONSISTENT IN DEPICTING A 500MB RIDGE OVER THE NATIONS MIDSECTION ON MONDAY. THEREAFTER...THE MID LEVEL FLOW LOOKS TO TRANSITION BACK TO EITHER ZONAL OR A TAD NORTHWEST. ONE SHORT WAVE ON MONDAY/MONDAY NIGHT SEEMS TO BE PRETTY CONSISTENT IN THE MODELS AND HAVE INCREASED PCPN CHANCES ACCORDINGLY. MUCH MORE OF A MUDDLED PATTERN THEREAFTER...AND BASICALLY STUCK WITH A LOW PCPN CHANCE INTO TUE/TUE NIGHT AND DRY AFTER THAT. THE SFC REFLECTION FOR THE PCPN CHANCES MON INTO TUE LOOKS TO BE A WEAK TROUGH PASSING THRU THE NORTHERN PLAINS BETWEEN TWO AREAS OF LOW PRESSURE (ONE IN CANADA AND ONE FURTHER SOUTH). AS A RESULT...TEMPS DO LOOK TO STAY FAIRLY NORMAL FOR A CHANGE. && .AVIATION... PRETTY LIGHT WINDS WITH ONLY MID LEVEL CLOUDS ATTM. MAIN QUESTION IS WHETHER ANY CONVECTION GETS UNDERWAY LATER THIS AFTERNOON. MOST PARAMETERS ARE NOT TOO FAVORABLE FOR VERY MUCH PCPN COVERAGE...SO KEPT THE TAFS PRETTY LOW KEY. FOR THE MOST PART WINDS ARE LIGHT AND VARIABLE ALREADY AND SHOULD STAY THAT WAY UNTIL MID MORNING FRIDAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/GODON
Hazardous weather outlook, Jun 19, 5:57 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 557 AM CDT THU JUN 19 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201100- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 557 AM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER PORTIONS OF THE RED RIVER VALLEY...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. SOME ISOLATED SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON FRIDAY AFTERNOON AND AGAIN FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE IF ISOLATED SEVERE STORMS DEVELOP. NG
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.